What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Sep 23, 10:29 PM CST, 2 hours 3 minutes earlier. Its key messages:
- Issued at 1127 PM CDT Tue Sep 23 2025
- Scattered to numerous showers and thunderstorms will continue impacting the Four State Region today before diminishing in coverage and intensity by late afternoon into the evening.
- While strong thunderstorms will continue to be possible today, a severe threat cannot be ruled out. However, any damaging wind and/or hail threat may be more isolated in nature.
- There may be an isolated flash flood threat as well as we go through the day but widespread flooding is not likely.
Area forecast discussion, Sep 23, 10:29 PM CST, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1129 PM CDT Tue Sep 23 2025
...New DISCUSSION, SPOTTER INFORMATION STATEMENT...
.KEY MESSAGES...
Issued at 1127 PM CDT Tue Sep 23 2025
- Scattered to numerous showers and thunderstorms will continue
impacting the Four State Region today before diminishing in
coverage and intensity by late afternoon into the evening.
- While strong thunderstorms will continue to be possible today,
a severe threat cannot be ruled out. However, any damaging
wind and/or hail threat may be more isolated in nature.
- There may be an isolated flash flood threat as well as we go
through the day but widespread flooding is not likely.
&&
.DISCUSSION...
Issued at 1127 PM CDT Tue Sep 23 2025
Cold front late this Tuesday Evening was located just west of the
DFW Metroplex to just northwest of Fort Smith, Arkansas with this
frontal boundary continuing to make slow and steady progress south
and east. Convection for the most part as been oriented in advance
of this frontal boundary along a pre-frontal trough that was
observed across the Middle Red River Valley of N TX, SE OK and SW
AR.
Believe the severe weather threat (or at least the more widespread
severe weather threat) should end prior to sunrise (if not sooner)
with the frontal boundary by sunrise generally in the vicinity of
where the pre-frontal trough axis exists currently. Convection
should increase in coverage post sunrise with the arrival of the
frontal boundary and the uptick in convective coverage will be
substantiated by the upper forcing in advance of a vigorous upper
trough that will pivot through the Southern Plains today, moving
into the Ohio and Tenn Valleys by this evening and tonight.
Moisture in advance of this trough is plentiful and while some
locally heavy downpours will be possible today given the forcing
in association with the upper trough, an isolated flooding threat
will exist, especially where we get some training of storms today.
However, given how dry our region has been and with Flash Flood
guidance numbers very high, feel like we can take a good rain
without any widespread impacts. Thus, a Flood Watch will not be
necessary with today's convection.
Will end pops from northwest to southeast this evening and
convection may end earlier in the day across our far northwest
zones. Did hold onto pops across our southeast and eastern zones
for Thursday given the fact that the upper trough axis tries to
cutoff across the Tenn Valley with at least some upper forcing
still apparent across our far southern and eastern zones.
Otherwise, the remainder of the 7-Day Forecast becomes a
temperature one as we should be able to finally kick the 90s to
the curb for a few days, at least through Saturday, even through
we may approach the lower 90s again by Sunday into Monday of next
week and continue that warming trend through the middle of next
week. Going to love the cooler temperatures at night with this
post frontal airmass with low temperatures in the upper 50s to
lower 60s across most of our region Friday Night through Sunday
Night before that warming trend at night commences later in the
week.
13
&&
.AVIATION...
(00Z TAFS)
Issued at 748 PM CDT Tue Sep 23 2025
For the 24/00Z TAF period, VFR conditions prevail for now but that
will be short-lived as strong to severe convection advances into
our airspace this evening through the overnight hours and much of
Wednesday. This convection will result in rapidly deteriorating
flight categories with MVFR/IFR cigs and vsbys expected with the
strongest showers and thunderstorms. In addition, more widespread
low cigs will follow as the associated cold front continues to
advance SE through our airspace over the next 24 hours. Some minor
improvement in flight categories may come very late in the period,
but still likely will remain MVFR at best with winds veering from
the S/SW to the W/NW with fropa as speeds generally range between
6-12 kts with much higher gusts possible invof convection.
/19/
&&
.SPOTTER INFORMATION STATEMENT...
Issued at 1127 PM CDT Tue Sep 23 2025
Spotter activation for the possibility of strong to severe thunderstorms
and flooding cannot be ruled out during the daytime hours today with this
threat diminishing quickly during the evening.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 76 84 68 85 / 50 90 30 10
MLU 74 86 68 86 / 10 90 40 20
DEQ 69 82 61 81 / 70 40 10 10
TXK 73 83 65 84 / 70 70 10 10
ELD 70 82 63 83 / 60 90 20 20
TYR 74 81 65 82 / 60 80 10 0
GGG 73 82 65 83 / 60 90 20 10
LFK 74 88 67 87 / 10 80 50 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&
DISCUSSION...13
AVIATION...19
In the hours before
Special weather statement, Sep 23, 9:16 PM CST, 3 hours 16 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1016 PM CDT Tue Sep 23 2025
ARZ050-059-OKZ077-240415-
Little River AR-Sevier AR-McCurtain OK-
1016 PM CDT Tue Sep 23 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN LITTLE RIVER...
WESTERN SEVIER AND EAST CENTRAL MCCURTAIN COUNTIES UNTIL 1115 PM
CDT...
At 1016 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles east of Broken Bow, or 12 miles west of De Queen, moving
southeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and half inch size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
De Queen, Horatio, Broken Bow, Lockesburg, Winthrop, West Otis,
West Line, Cerrogordo, Shinewell, Eagletown, Goodwater, Central,
Geneva, Bellview and Provo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3400 9477 3424 9459 3403 9409 3370 9433
TIME...MOT...LOC 0315Z 302DEG 19KT 3405 9456
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
19
Special weather statement, Sep 23, 9:52 PM CST, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1052 PM CDT Tue Sep 23 2025
ARZ059-OKZ077-TXZ096-240445-
Little River AR-Red River TX-McCurtain OK-
1052 PM CDT Tue Sep 23 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN LITTLE RIVER...
SOUTHEASTERN MCCURTAIN AND NORTHEASTERN RED RIVER COUNTIES UNTIL
1145 PM CDT...
At 1052 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Idabel, or 17 miles northeast of Clarksville,
moving east at 35 mph.
HAZARD...Wind gusts up to 40 mph and half inch size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Foreman, Idabel, Arkinda, Haworth, Harris, Goodlake, Bokhoma,
Moon, Tom, America, Shinewell and Bryarly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3373 9501 3392 9499 3389 9438 3363 9441
3366 9458 3366 9457 3367 9456 3367 9458
3369 9459 3366 9460 3368 9462 3367 9464
3367 9467 3368 9465 3370 9464 3369 9465
3369 9467 3368 9469 3370 9475 3369 9475
TIME...MOT...LOC 0352Z 276DEG 28KT 3382 9489
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
19Special weather statement, Sep 23, 9:56 PM CST, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1056 PM CDT Tue Sep 23 2025
OKZ077-240500-
McCurtain OK-
1056 PM CDT Tue Sep 23 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN MCCURTAIN COUNTY UNTIL
MIDNIGHT CDT...
At 1056 PM CDT, Doppler radar was tracking a strong thunderstorm
near Pickens, or 30 miles northwest of Broken Bow, moving east at 30
mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Sherwood, Mount Herman, Bethel, Smithville, Battiest, Watson,
Pickens and Plunketville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3424 9506 3425 9505 3451 9505 3451 9446
3429 9447
TIME...MOT...LOC 0355Z 254DEG 25KT 3441 9497
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
19Special weather statement, Sep 23, 10:59 PM CST, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1159 PM CDT Tue Sep 23 2025
ARZ051-OKZ077-240530-
Howard AR-McCurtain OK-
1159 PM CDT Tue Sep 23 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN HOWARD AND
NORTHEASTERN MCCURTAIN COUNTIES UNTIL 1230 AM CDT...
At 1159 PM CDT, Doppler radar was tracking a strong thunderstorm 21
miles north of Broken Bow, or 25 miles northwest of De Queen, moving
east at 30 mph.
HAZARD...Wind gusts up to 40 mph and half inch size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Plunketville and Hochatown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3438 9474 3444 9446 3435 9425 3435 9414
3425 9412 3424 9424 3427 9424 3427 9426
3421 9447 3419 9469
TIME...MOT...LOC 0459Z 261DEG 25KT 3431 9462
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
19Special weather statement, Sep 23, 11:33 PM CST, 59 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1233 AM CDT Wed Sep 24 2025
ARZ050-051-240615-
Howard AR-Sevier AR-
1233 AM CDT Wed Sep 24 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN HOWARD
AND NORTHERN SEVIER COUNTIES UNTIL 115 AM CDT...
At 1233 AM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from 13 miles north of Gillham to 7 miles
northwest of De Queen, or extending from 19 miles west of Umpire to
7 miles northwest of De Queen, moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
De Queen, Dierks, Umpire, Gillham, Athens, Lebanon, Geneva, Burg
and Provo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3419 9424 3427 9424 3427 9426 3435 9425
3435 9403 3418 9399 3398 9413 3406 9447
3419 9447
TIME...MOT...LOC 0532Z 285DEG 24KT 3436 9437 3425 9434 3411 9444
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
20Special weather statement, Sep 23, 11:39 PM CST, 53 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1239 AM CDT Wed Sep 24 2025
ARZ059-OKZ077-TXZ097-240615-
McCurtain OK-Bowie TX-Little River AR-
1239 AM CDT Wed Sep 24 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN LITTLE
RIVER...NORTHWESTERN BOWIE AND SOUTHEASTERN MCCURTAIN COUNTIES UNTIL
115 AM CDT...
At 1239 AM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from 11 miles north of De Kalb to over De
Kalb, or extending from 15 miles west of Foreman to 12 miles west of
New Boston, moving east at 30 mph.
HAZARD...Wind gusts up to 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
New Boston, Foreman, Hooks, De Kalb, Almont, Beaverdams, Tom,
Goodlake and Wallace.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3374 9480 3375 9435 3359 9427 3338 9432
3339 9475 3345 9475 3357 9472 3363 9475
3371 9475 3372 9473 3373 9474 3372 9475
3373 9475 3373 9477
TIME...MOT...LOC 0539Z 266DEG 27KT 3367 9464 3358 9460 3347 9463
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
20